Back in 2014 when I was diagnosed with Crohn’s disease the person who did my colonoscopy put me on Prednisone and I got all the side effects shakes bad in hands got so embarrassing (still is at times), weight gain ( struggle hard to loose since as well and I’m at my heaviest), vision blurred had to get new glasses a few times in one year, sores still take long time to heal, etc my main concerns are still years later having the shakes hand and not being able lose weight I’m on vitamin b12 shots they helped a lil at first but the shakes we tried mri n see nothing wrong in head to cause any suggestions? I think it’s both a big part of my bad depression episode s but other things don’t help like my childhood I can’t let go of. But please any advice??
Disorder involving the immune mechanism
Crohn's Disease (IBD) Inflammatory Bowel Disease
I was diagnosed with a rare disease and I took prednisone for almost 2 years and I'm getting off of them slowly. I take b12 and other vitamins and I been eating healthy too, I say keep doing what you're doing and know your not alone on this. I have bad eye sight to and I gain weight too and still on that weight
you know that med is only supposed to be taken 4 months at a time. My gastroenterologist was so mad when he saw they kept mr on it for over a year.
oh I never knew that
When I had my first kidney transplant they put me on high doses of Prednisone and it caused cataracts. My insurance paid for me to have cataract surgery. I did one eye then 2 weeks later the other eye. This was in 2003. I had bad eyes to start with, but after that surgery I could see 20/20! Since then I have had 3 more kidney transplants and my eyes are getting bad again. I have to wear reading glasses but that is it. I am gonna go see my eye surgeon again soon and see if they can fix them again.
Also I have been on Prednisone since 2002. I have never quit the drug. I think taking Prednisone all depends on your disease.
That depends on why you're taking it. Right now I'm on a higher dose for something called gvhd, but otherwise I take a replacement dose because my adrenal gland doesn't work. (I know this is irrelevant to the OP.)
Hey guys. Hope everyone reads this. Prednisone is NOT supposed to be taken for long periods of time, as I have even been told by a professional. Prednisone long term usage can end up destroying your body of creating its own steroids basically. It affects your liver long term also, and I believe kidneys too over time, oh and brings up your appetite too, and so a weight gain is not surprising.
Also on another note, all medications taken long term, our body builds up immunity to it as it no longer needs it.
And I just looked up Crohn's disease and looks like it's not even known why and how. I would get off Prednisone, wean off of it of course, take at least a month eating healthy and see a dietitian. A dietitian can actually do the tests to check what you may be lacking and can see if there might be a cause for vitamin deficiency and help you figure out the actual cause for digestive issues you may have had that diagnosis for.
Too much else to type, msg me if need any more help.
Oh, and last thing I'll mention though. I now have a handicap parking hanger for the car with no expiration date as my rheumatologist signed the papers for a permanent one for the diagnosis of autoimmune disease, which I showed negative to all tests and he blamed it on possible genes...at 35 of age...yet I was on Gabapentin and Google search does show truth that its caused diabetes in their trials, which on its own is an autoimmune disease...so I got off the Gaba and went to see a Chiropractor. I'm doing a whole lot better! A lot less aches, lost 10 lbs as soon as I got off gaba, blood sugar went right back down to normal...And only use that handicap hanger when it's the closest parking spot and parking lot is empty just so I don't get a ticket. :) or when my knee gives out, different issue lol
Already mentioned by myself and someone else... prednisone CAN be a lifelong prescription. Please don't use absolutes. T2 diabetes MAY be autoimmune. T1 definitely IS. Not the same diseases.
you're right, not same absolutely right, BUT on general blood test results it will alert as autoimmune till further tests done of course...and I was only pre-diabetic and threw me off the chart as autoimmune. And prednisone, yes can be used lifelong, you're right, in diabetes cases and others...I should've phrased it bit differently. It's used longterm at the point your body isn't able to produce steroids on its own naturally, which is a side affect of diabetes. Point was to be very careful with it :)
☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision
Discover your Alikeness™ with people who are on the same journey, gain wisdom and get emotional relief in a secure & anonymous space.
Scan code or click below download the app